Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 87, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 11, 1994, 11:57 AM CDT for Delaware County, Oklahoma. It was in force for 33 min.
The area
The counties it named.
The facts
- Issued
- Apr 11, 1994, 11:57 AM CDT (16:57 UTC)
- Expired
- Apr 11, 1994, 12:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Delaware County, OK
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 5.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 575 m²/s²
- 0-3 km storm-relative helicity
- 872 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KTUL 111657 SVRTUL OKC041-111730- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1157 AM CDT MON APR 11 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1230 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...DELAWARE COUNTY AT 1157 AM...RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF CHLOETA. MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR. WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. ZREMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 9:57 AM CDT, 2 hours earlier.
Area forecast discussion, Apr 11, 9:57 AM CDT, 2 hours before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 1000 AM CDT MON APR 11 1994 AM GOING TO EXTEND THE FLASH FLOOD WATCH FURTHER SOUTH FOR TODAY TO INCLUDE MUCH OF NORTH EAST AND EAST-CENTRAL OKLAHOMA AS SHOWERS AND STORMS CONTINUE TO TRAIN OVER THE AREA. SURFACE LOW WAS OVER SOUTH-CENTRAL OK THIS MORNING WITH WARM FRONT EXTENDING NORTHEAST OF THE LOW INTO NORTHEAST OKLAHOMA. LATEST 12Z ETAMODEL GUIDANCE SUGGESTS THIS LOW WILL MOVE INTO NORTHEAST OK NEAR BARTLESVILLE BY 00Z THIS EVENING. PRESSURE FALLS NOTED OVER NORTHERN SECTIONS OF THE STATE WITH RISES OCCURRING OVER NC TEXAS ALSO SEEM TO SUGGEST THAT THE LOW WILL MOVE NORTHEASTWARD INTO NE OKLAHOMA. WITH THE FRONT PROGGED BY THE MODELS TO SHIFT NORTH THIS AFT AND WITH TEMPS ALREADY IN THE 70S OVR SRN SCTNS...HV DECIDED TO UP TEMPS SOME OVR THE SRN ZONES. 100 KT JET MAX FROM SRN NM INTO W TX WL ROTATE AROUND UPPER LOW OVER SOURTHERN COLORADO AND PLACE NRN SCTNS OF OKLAHOMA IN THE UPPER LEVEL DIVERGENT-LEFT FRONT QUADRANT OF JET THIS AFTERNOON. WITH PLENTY OF LOW LEVEL MOISTURE AND INSTABILITY IN PLACE...SHOWERS AND STORMS WILL BE LIKELY WITH LOCALLY HEAVY RAINS AND SEVERE WEATHER. FLASH FLOOD WATCHES MAY NEED TO BE EXTENDED INTO SOUTHEAST OKLAHOMA FOR TONIGHT AS SHOWERS AND THUNDERSTORMS OVERSPREAD THAT SECTION OF THE STATE. ...16... .TUL...FLASH FLOOD WATCH TDY ZNS 54>71.
In the hours before
Special weather statement, Apr 11, 8:52 AM CDT, 3 hours 5 minutes before
OKZ062-063-068-111500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 850 AM CDT MON APR 11 1994 AT 850 AM...NATIONAL WEATHER SERVICE RADAR SHOWED A LINE OF STRONG THUNDERSTROMS EXTENDING FROM 3 MILES WEST OF SALINA TO LOCUST GROVE TO 1 MILE WEST OF PEGGS. HEAVY RAIN...WINDS TO 45 MPH...AND PEA SIZED HAIL CAN BE EXPECTED AS THIS LINE OF STORMS PASSES. THE LINE WAS MOVING NORTHEAST AT 40 MPH. SALINA...SPAVINAW...PEGGS...AND JAY ARE IN THE PATH OF THESE STORMS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR THIS AREA. BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. LISTEN TO THIS STATION FOR FURTHER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 11, 10:16 AM CDT, 1 hour 41 minutes before
OKZ054>072-111615- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1014 AM CDT MON APR 11 1994 ...STRONG STORMS SCATTERED OVER EASTERN OKLAHOMA... SCATTERED STRONG THUNDERSTORMS CONTINUED OVER EASTERN OKLAHOMA THIS MORNING. AT 1010 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED NUMEROUS SHOWERS AND THUNDERSTORMS OVER THAT PART OF EASTERN OKLAHOMA NORTH OF A LINE FROM MCALESTER TO STILWELL. A SEVERE THUNDERSTORM WAS OVER EXTREME EASTERN DELAWARE COUNTY ABOUT 10 MILES EAST OF JAY. THIS STORM WILL MOVE OUT OF OKLAHOMA BY 1015 AM...AND THE WARNING FOR DELAWARE COUNTY WILL NOT BE REISSUED. OTHER STRONG THUNDERSTORMS WERE IN A 15 MILE WIDE AREA EXTENDING FROM MANNFORD TO BOLEY. THIS BAND OF STORMS WILL MOVE NORTHEAST ACROSS EASTERN CREEK...OKMULGEE...TULSA AND EASTERN OKFUSKEE COUNTIES BETWEEN 1015 AND 1100 AM. SOME BRIEF GUSTY WINDS AND VERY HEAVY RAINS CAN BE EXPECTED AS THESE STORMS MOVE NORTHEAST AT 40 MILES AN HOUR. OTHER STRONG THUNDERSTORMS WERE SCATTERED OVER WAGONER...MUSKOGEE... AND MCINTOSH COUNTIES AT 1010 AM. VERY HEAVY RAINS AND BRIEF GUSTY WINDS CAN BE EXPECTED WITH THESE STORMS THROUGH 1100 AM. MOVEMENT WAS NORTHEAST AT 40 MPH. HEAVY RAINS OVER THE NEXT SEVERAL HOURS WILL PRODUCE MINOR STREET FLOODING IN LOW LYING AREAS. SOME MINOR FLOODING OF TULSA AREA STREETS CAN BE EXPECTED BETWEEN 1030 AND 1100 AM AS THUNDERSTORMS MOVE ACROSS THE CITY. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR MOST OF EASTERN OKLAHOMA...
Local storm report, Apr 11, 10:38 AM CDT, 1 hour 19 minutes before
STORM REPORT NATIONAL WEATHER SERVICE TULSA OK 1034 AM CDT MON APR 11 1994 DELAYED REPORTS FROM SUNDAY NIGHT AND EARLY MONDAY MORNING (APR 10-11) TIME(CDT) COUNTY EVENT 515 PM WASHINGTON GOLF BALL SIZE HAIL AT DEWEY 800 PM NOWATA DIME SIZE HAIL AT COPAN 830 PM NOWATA NICKEL SIZE HAIL AT LENAPAH 1215 AM NOWATA GOLF BALL SIZE HAIL AT SOUTH COFFEYVILLE
Local storm report, Apr 11, 11:04 AM CDT, 53 minutes before
STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1055 AM CDT MON APR 11 1994
TIME(CDT) COUNTY EVENT
400AM-600AM OSAGE COUNTY ROAD OVER HOMINY CREEK 12 MILES
WEST OF FAIRFAX CLOSED DUE TO BRIDGE
THAT WAS WASHED OUT. ANOTHER COUNTY ROAD
OVER SAND CREEK NE OF PAWHUSKA CLOSED DUE
TO HIGH WATER CAUSING BRIDGE DAMAGE.
700 AM WASHINGTON STATE HIGHWAY 123 BETWEEN BARTLESVILLE AND
DEWEY CLOSED DUE TO HIGH WATER.Special weather statement, Apr 11, 11:06 AM CDT, 51 minutes before
OKZ055-070-111700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1105 AM CDT MON APR 11 1994 ...SEVERE THUNDERSTORM WARNING IN EFFECT FOR NORTHERN OKMULGEE COUNTY... ...STRONG THUNDERSTORM MOVING ACROSS THE CITY OF TULSA... AT 1100 AM...RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHEAST OF BEGGS. DIME SIZE HAIL AND WIND GUSTS TO 60 MPH CAN BE EXPECTED OVER NORTHERN OKMULGEE COUNTY AS THIS STORM MOVES NORTHEAST AT 35 MILES AN HOUR. A STRONG THUNDERSTORM WITH VERY HEAVY RAIN WAS MOVING ACROSS THE CITY OF TULSA. THE HEAVIEST RAIN AT 1100 AM WAS INDICATED OVER THE SOUTHEAST PART OF THE CITY NEAR BROKEN ARROW. SOME FLOODING OF ROADWAYS AND LOW LYING AREAS CAN BE EXPECTED AS THE VERY HEAVY RAIN MOVES ACROSS THE CITY. THIS STORM WAS MOVING NORTHEAST AT 35 MILES AN HOUR. ANOTHER STRONG THUNDERSTORM WAS OVER CENTRAL CHEROKEE COUNTY JUST WEST OF TAHLEQUAH. THIS STORM WILL PRODUCE SOME BRIEF GUSTY WINDS AND PEA SIZE HAIL IN TAHLEQUAH BETWEEN 11 AM AND 1130 AM. MOVEMENT WAS NORTHEAST AT 35 MILES AN HOUR. STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR LATER STATEMENTS AND POSSIBLE WARNINGS. ...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM FOR MOST OF EASTERN OKLAHOMA...
Special weather statement, Apr 11, 11:45 AM CDT, 12 minutes before
OKZ055-071-111745- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1144 AM CDT MON APR 11 1994 ...VERY HEAVY RAINS ACROSS PARTS OF NORTHEAST OKLAHOMA... NUMEROUS SHOWERS AND THUNDERSTORMS...SOME WITH VERY HEAVY RAINS... CONTINUE TO MOVE ACROSS NORTHEAST OKLAHOMA THIS MORNING. AT 1140 AM... THE NATIONAL WEATHER SERVICE RADAR IN TULSA SHOWED A LARGE AREA OF SHOWERS AND THUNDERSTORMS...EAST AND NORTH OF A LINE FROM PAWHUSKA TO TULSA TO CHECOTAH TO STILWELL. THE HEAVIEST RAINS WERE IN A 10 MILE WIDE BAND OF STRONG THUNDERSTORM WHICH EXTENDED FROM CHELSEA TO OKAY AT 1140 AM. MOVEMENT WAS NORTHEAST AT 45 MILES AN HOUR. THE HEAVY RAINS MAY CAUSE SOME BRIEF FLOODING PROBLEMS ACROSS PARTS OF NORTHEAST OKLAHOMA LATE THIS MORNING AND EARLY THIS AFTERNOON. THE COUNTIES MOST LIKELY TO EXPERIENCE HEAVY RAINS AND MINOR FLOODING ARE EASTERN MAYES...NORTHERN CHEROKEE...OTTAWA...DELAWARE...ADAIR AND SOUTHEAST CRAIG COUNTIES. THE CURRENT AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF EASTERN OKLAHOMA BY AROUND 100 PM...BUT ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER EASTERN OKLAHOMA BY EARLY AFTERNOON. ...A FLASH FLOOD WATCH IS IN EFFECT FO.R MOST OF EAST CENTRAL AND NORTHEAST OKLAHOMA THIS AFTERNOON...
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:44 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 31 min |
| Apr 10, 7:55 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Apr 10, 8:18 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 42 min |
| Apr 10, 9:17 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 43 min |
| Apr 10, 10:40 PM CDT | Severe Thunderstorm Warning | TSA | Osage | 50 min |
| Apr 11, 12:21 AM CDT | Severe Thunderstorm Warning | TSA | Nowata | 39 min |
| Apr 11, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Osage | 65 min |
| Apr 11, 3:04 AM CDT | Flash Flood Warning | TSA | Osage, Washington | 5 hr |
| Apr 11, 9:08 AM CDT | Severe Thunderstorm Warning | TSA | Delaware | 67 min |
| Apr 11, 10:48 AM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 40 min |
| Apr 11, 2:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Rogers | 51 min |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Craig, Nowata, Rogers | 4 hr |
| Apr 11, 2:47 PM CDT | Flash Flood Warning | TSA | Osage, Tulsa | 4 hr |
| Apr 11, 3:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 12 min |
| Apr 11, 4:11 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 49 min |
| Apr 11, 4:30 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 60 min |
| Apr 11, 4:39 PM CDT | Severe Thunderstorm Warning | TSA | Latimer | 36 min |
| Apr 11, 4:56 PM CDT | Severe Thunderstorm Warning | TSA | Sequoyah | 34 min |
| Apr 11, 5:22 PM CDT | Severe Thunderstorm Warning | TSA | Adair | 38 min |
| Apr 11, 5:28 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 32 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.